Alert archive / Illinois / Tornado Warnings in 1999
Tornado Warning 65, NWS Lincoln, IL
NWS Lincoln, IL issued this tornado warning at Jun 4, 1999, 6:34 PM CDT for Edgar County, Vermilion County, Illinois. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 4, 1999, 6:34 PM CDT (23:34 UTC)
- Expired
- Jun 4, 1999, 7:30 PM CDT
- In force
- 56 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
Counties Edgar County, IL, Vermilion County, IL
The radar
The Indianapolis radar (KIND), 127 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 6:48 PM CDT | Thunderstorm Wind | Countywide, IL | Countywide numerous trees, tree limbs, and power lines were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 4:30 PM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
| Jun 4, 6:15 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.6 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1578 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSPI 042334 TORSPI ILC035-045-049-183-050030- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LINCOLN IL 634 PM CDT FRI JUN 4 1999 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * TORNADO WARNING FOR... CUMBERLAND COUNTY IN EAST CENTRAL ILLINOIS EDGAR COUNTY IN EAST CENTRAL ILLINOIS EFFINGHAM COUNTY IN SOUTHEASTERN ILLINOIS VERMILION COUNTY IN EAST CENTRAL ILLINOIS * UNTIL 730 PM CDT * AT AT 630 PM CDT... LINCOLN DOPPLER RADAR INDICATED A POSSIBLE TORNADO 25 MILES NORTHWEST OF DANVILLE TO NEOGA TO 10 MILES NORTHWEST OF EFFINGHAM... MOVING EAST SOUTHEAST AT 45 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... OAKWOOD TOLEDO DANVILLE GREENUP PARIS EFFINGHAM IF YOU ARE IN THE PATH OF THIS STORM...TAKE COVER IN A BASEMENT OR INTERIOR ROOM ON THE LOWEST FLOOR. VEHICLES AND MOBILE HOMES SHOULD BE ABANDONED FOR A SAFER SHELTER. SMITH/AUTEN
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this tornado warning went out at Jun 4, 2:33 PM CDT, 4 hours 1 minute earlier.
Area forecast discussion, Jun 4, 2:33 PM CDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 200 PM CDT FRI JUN 4 1999 SVR WX POSSIBLE THIS AFTN AND EVENING AS LINE OF STORMS CONTS TO MOVE SE INTO WCNTRL IL. SVR BOX ISSUED FOR PORTION OF AREA. WILL GROUP THEM TOGETHER FOR TONIGHT. REMAINDER OF AREA WILL PUT LIKELY POPS IN. MCS WILL DEVELOP LATER TONIGHT AGAIN IN NRN PLAINS AND THEN TURN SE AND MOVE ACRS NRN HALF OF IL LATE TONIGHT AND INTO TOM MORN. COULD SEE SOMEMORE PCPN TOMORROW AFTN AND EVE IF ANY OUTFLOW BNDRIES DECIDE TO FLARE AGAIN LIKE TODAY. OTHERWISE WARMER AND MORE HUMID WX IS ARRIVING FOR WEEKEND AND INTO NEXT WEEK. NOT ALOT OF TIME FOR MORE TALK. CALL IF NEED MORE. WILL TRY FOR OZFILX. PRELIMINARY CtCF FOR COORDINATION. SPI BB 067/087 069/089 77743 PIA BB 065/085 068/088 77743 DEC BB 067/087 069/089 77643 CMI BB 062/084 066/087 77643 MTO BB 066/086 069/089 77633 LWV BB 066/086 069/089 77533 AUTEN
In the hours before
Local storm report, Jun 4, 5:31 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
531 PM CDT FRI JUN 04 1999
...THIS IS VERY PRELIMINARY...ADDITIONAL REPORTS WILL BE SENT LATER...
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0335 PM MAQUON IL .75 INCH HAIL
06/04/99 KNOX FROM ESDA SPOTTER
0420 PM GERMANTOWN HILLS IL 1.75 INCH HAIL
06/04/99 WOODFORD FROM ESDA SPOTTER
0423 PM WASHINGTON IL .75 INCH HAIL
06/04/99 TAZEWELL FROM COUNTY ESDA.
0426 PM TREMONT IL 1.75 INCH HAIL
06/04/99 TAZEWELL FROM ESDA SPOTTER.
0426 PM SAN JOSE IL .75 INCH HAIL
06/04/99 LOGAN FROM NWS EMPLOYEE.
0426 PM SAN JOSE IL .75 INCH HAIL
06/04/99 MASON FROM NWS EMPLOYEE.
0445 PM MINONK IL TORNADO
06/04/99 WOODFORD SPOTTER REPORTED
TORNADO NORTH OF
MINONK.FROM ESDA SPOTTER.
0445 PM METAMORA IL WIND DAMAGE
06/04/99 WOODFORD TREEA UPROOTED AND TREE
LIMBS DOWN. CEDAR POLE
UPROOTED. FROM ESDA.
GOETSCHLocal storm report, Jun 4, 6:03 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
603 PM CDT FRI JUN 04 1999
....THIS IS A TEST...THIS IS A TEST...THIS IS A TEST....
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0335 PM MAQUON IL .75 INCH HAIL
06/04/99 KNOX FROM ESDA SPOTTER
0400 PM PEORIA IL WIND DAMAGE
06/04/99 PEORIA TREES DOWN IN TOWN FROM
4-415 PM. FROM NEWS
REPORT.
0420 PM GERMANTOWN HILLS IL 1.75 INCH HAIL
06/04/99 WOODFORD FROM ESDA SPOTTER
0423 PM WASHBURN IL TORNADO
06/04/99 WOODFORD TORNADO TOUCHDOWN FROM
ESDA.
0423 PM 1 S HAVANA IL 1.75 INCH HAIL
06/04/99 MASON FROM COUNTY SHERIFF.
0423 PM WASHINGTON IL .75 INCH HAIL
06/04/99 TAZEWELL FROM COUNTY ESDA.
0426 PM TREMONT IL 1.75 INCH HAIL
06/04/99 TAZEWELL FROM ESDA SPOTTER.
0426 PM SAN JOSE IL .75 INCH HAIL
06/04/99 LOGAN FROM NWS EMPLOYEE.
0426 PM SAN JOSE IL .75 INCH HAIL
06/04/99 MASON FROM NWS EMPLOYEE.
0435 PM ROANOKE IL TORNADO
06/04/99 WOODFORD TORNADO TOUCHDOWN
SOUTHWEST OF ROANOKE.
FROM ESDA.
0443 PM DELAVAN IL WIND DAMAGE
06/04/99 TAZEWELL SEMI TRACTOR TRAILOR
OVER TURNED ON ROUTE
122. TREES DOWN. FROM
ESDA.
0445 PM MINONK IL TORNADO
06/04/99 WOODFORD SPOTTER REPORTED
TORNADO NORTH OF
MINONK.FROM ESDA SPOTTER.
0445 PM METAMORA IL WIND DAMAGE
06/04/99 WOODFORD TREEA UPROOTED AND TREE
LIMBS DOWN. CEDAR POLE
UPROOTED. FROM ESDA.
0455 PM 2 W LINCOLN IL TORNADO
06/04/99 LOGAN TORNADO BLEW OVER SEMI
TRUCK AND SEVERAL
VEHICLES AT EXIT 126 ON
I-55 WEST OF LINCOLN.
FROM STATE POLICE.
0455 PM LINCOLN IL WIND DAMAGE
06/04/99 LOGAN TREES DOWN IN TOWN AT
NUMEROUS LOCATIONS.
FROM NWS EMPLOYEE AND
NWS RADIO OPERATOR.
0455 PM 5 WNW MANSFIELD IL TORNADO
06/04/99 PIATT TORNADO REPORTED ON THE
GROUND 2 EAST OF FARMER
CITY...APPROXIMATELY 5
MILES WNW OF MANSFIELD.
0458 PM BRADFORDTON IL TORNADO
06/04/99 SANGAMON TORNADO TOUCHDOWN NEAR
ROUTE 97. FROM STATE
POLICE.
0513 PM 3 S CHENOA IL TORNADO
06/04/99 MCLEAN TORNADO REPORTED NEAR
, MILE MARKER 184. FROM
STATE POLICE.The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 2:53 PM CDT | Severe Thunderstorm Warning | ILX | Knox, Stark | 67 min |
| Jun 4, 3:27 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Peoria | 63 min |
| Jun 4, 3:51 PM CDT | Tornado Warning | ILX | Marshall | 54 min |
| Jun 4, 4:01 PM CDT | Tornado Warning | ILX | Mason, Schuyler | 59 min |
| Jun 4, 4:01 PM CDT | Tornado Warning | ILX | Tazewell, Woodford | 59 min |
| Jun 4, 4:30 PM CDT | Tornado Warning | ILX | DeWitt, Logan, McLean, Menard | 60 min |
| Jun 4, 4:30 PM CDT | Tornado Warning | ILX | Cass | 60 min |
| Jun 4, 4:50 PM CDT | Tornado Warning | ILX | Macon, Sangamon | 55 min |
| Jun 4, 4:50 PM CDT | Tornado Warning | ILX | Morgan, Scott | 55 min |
| Jun 4, 5:11 PM CDT | Tornado Warning | ILX | Piatt | 49 min |
| Jun 4, 5:11 PM CDT | Tornado Warning | ILX | Christian | 49 min |
| Jun 4, 5:27 PM CDT | Tornado Warning | ILX | DeWitt, McLean | 33 min |
| Jun 4, 5:33 PM CDT | Tornado Warning | ILX | Champaign, Douglas, Moultrie | 57 min |
| Jun 4, 5:33 PM CDT | Tornado Warning | ILX | Shelby | 57 min |
| Jun 4, 5:47 PM CDT | Tornado Warning | ILX | Macon, Piatt | 28 min |
| Jun 4, 6:01 PM CDT | Tornado Warning | ILX | Christian | 14 min |
| Jun 4, 6:11 PM CDT | Tornado Warning | ILX | Coles | 64 min |
| Jun 4, 6:25 PM CDT | Tornado Warning | ILX | Champaign, Douglas | 35 min |
| Jun 4, 6:25 PM CDT | Tornado Warning | ILX | Shelby | 35 min |
| Jun 4, 6:34 PM CDT | Tornado Warning | ILX | Cumberland, Effingham | 56 min |
| Jun 4, 6:43 PM CDT | Tornado Warning | ILX | Clark, Clay, Jasper | 62 min |
Nearby
Tornado Warnings in Illinois, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.